Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 1, 2007, 3:24 PM EDT for Clay County, Parke County, Putnam County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 3:24 PM EDT (19:24 UTC)
- Expired
- Jun 1, 2007, 4:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Clay County, IN, Parke County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 011924
SVRIND
INC021-121-133-012000-
/O.NEW.KIND.SV.W.0032.070601T1924Z-070601T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
324 PM EDT FRI JUN 1 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CLAY COUNTY IN WEST CENTRAL INDIANA...
SOUTHEASTERN PARKE COUNTY IN WEST CENTRAL INDIANA...
WEST CENTRAL PUTNAM COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 400 PM EDT
* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BRAZIL...OR ABOUT
13 MILES NORTHEAST OF TERRE HAUTE...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CARBON BY 330 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3951 8722 3957 8722 3958 8722 3979 8712
3963 8687 3944 8720 3951 8723
$$
SALLY1 follow-up statement
000
WWUS53 KIND 011957
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 PM EDT FRI JUN 1 2007
INC021-121-133-012007-
/O.EXP.KIND.SV.W.0032.000000T0000Z-070601T2000Z/
CLAY-PARKE-PUTNAM-
357 PM EDT FRI JUN 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLAY...WEST CENTRAL
PUTNAM AND SOUTHEASTERN PARKE COUNTIES EXPIRES AT 400 PM EDT...
LAT...LON 3951 8722 3957 8722 3958 8722 3979 8712
3963 8687 3944 8720 3951 8723
$$
SALLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 1, 3:00 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EDT FRI JUN 1 2007 .SHORT TERM DISCUSSION...TONIGHT THROUGH SUNDAY MAIN FACTOR TO WORK WITH OVER THE WEEKEND WILL BE THE CHANCES OF THUNDERSTORMS. A WEAK AREA OF VORT AND LIFT WAS OVER INDIANA THIS AFTERNOON. THIS ALONG WITH AN ABUNDANCE OF SUNSHINE CAUSED SCATTERED THUNDERSTORMS TO DEVELOP. THESE PARAMETERS WILL DECREASE AFTER SUNSET ALLOWING THE THUNDERSTORMS TO DISSIPATE. ON SATURDAY THE GFS HAS LIFTED INDEXES DECREASING TO -3 OVER THE AREA DURING THE AFTERNOON. MOISTURE WILL BE LIMITED SO THERE WILL AGAIN BE A CHANCE OF THUNDERSTORMS. ON SUNDAY MODELS ARE CONSISTANT WITH BRINGING A COLD FRONT THROUGH INDIANA. PROJECTED SOUNDINGS HAVE AN ABUNDANCE OF MOISTURE IN INDIANA ON SUNDAY. LIFTED INDEXES DROP TO -5. MODEL POPS RANGE FROM HIGH CHC CATAGORY TO LIKELY. WILL COMPRAMISE WITH SCATTERED THUNDERSTORMS. WILL KEEP A CHANCE GOING SUNDAY NIGHT. .LONG TERM DISCUSSION...MONDAY THROUGH FRIDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE TO BE THE MAIN FOCUS THROUGH THE EXTENDED PERIOD. THE COLD FRONT WILL BE IN OHIO ON MONDAY. WILL ONLY KEEP A CHANCE CLOSER TO THE FRONT IN THE FAR EAST. HIGH PRESSURE WILL BE THE MAIN CONTROLLING FACTOR FOR THE MIDDLE OF THE WEEK. THIS WILL GIVE SEVERAL DRY DAYS. ANOTHER COLD FRONT WILL MOVE THROUGH INDIANA ON FRIDAY. THIS WILL GIVE A CHANCE OF THUNDERSTORMS. GUIDANCE TEMPS REMAIN FAIRLY CLOSE TO EACH OTHER SO WILL GO NEAR THEM. .AVIATION...DISCUSSION FOR 18Z TAFS. UPPER WAVE WILL RIDE WELL NW OF THE SITES THIS AFTERNOON INTO TONIGHT. THIS COULD BRING ISOLD TSRA TO WESTERN IN AND AROUND THE LAF AND HUF SITES AFT 00Z. HOWEVER DUE TO THE WAVE BEING WELL TO THE NW NOT EXPECTING ENOUGH COVERAGE FOR MORE THAN A CB MENTION. CU FIELD ACROSS SITES AT 16Z SHOULD THIN OUT SOME AS HEATING CONTINUES THIS AFTN. WILL MOST LIKELY GO WITH SCT CU. EVEN IF IT DOES GO BROKEN...SHOULD STILL BE VFR CONDS. ISOLD TSRA SHOULD STAY S AND E OF THE TAF SITES. WITH MORE HIGH CLOUDS EXPECTED OVERNIGHT DO NOT BELIEVE IFR VSBYS ARE LIKELY AT HUF OR LAF. HOWEVER CANNOT RULE THEM OUT EITHER...BUT CONFIDENCE TOO LOW TO MENTION WITH THIS ISSUANCE. WILL TAKE ALL SITES DOWN TO MVFR THOUGH WITH MOIST ATMS IN PLACE. FOG WILL BURN OFF SAT MORNING RETURNING VFR CONDS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CS PUBLIC...SH
Hazardous weather outlook, Jun 1, 1:21 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 121 PM EDT FRI JUN 1 2007 INZ021-028-029-035-036-043-044-051-021730- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE- VIGO- 121 PM EDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST SECTIONS OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME STORMS MAY CONTAIN BRIEF HEAVY RAIN. SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TONIGHT. AT THE PRESENT TIME...SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE FROM SATURDAY THROUGH NEXT TUESDAY. AT THIS POINT...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-031-037>042-045>049-052>057-060>065-067>072-021730- CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 121 PM EDT FRI JUN 1 2007 /1221 PM CDT FRI JUN 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND THEN DISSIPATE AROUND SUNSET. BRIEF HEAVY RAIN IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE FROM SATURDAY THROUGH NEXT TUESDAY. AT THIS POINT...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:50 PM EDT | Severe Thunderstorm Warning | IND | Knox | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.